MAUDE Adverse Event Report: KIRWAN SURGICAL PRODUCTS LLC KIRWAN DISPOSABLE MONOPOLAR SUCTION COAGULATOR WITH RESECTOSCOPE PIN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

KIRWAN SURGICAL PRODUCTS LLC KIRWAN DISPOSABLE MONOPOLAR SUCTION COAGULATOR WITH RESECTOSCOPE PIN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number REF 30-
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Prior to commencement of the adenoidectomy, a moist gauze was placed over the lip and intraoral mucosa for protection.The adenoids were identified and were ablated with the suction cautery device in the standard fashion.Toward the completion of the procedure, the surgeon noted a spark emanate at the level of the lip.At this point, the suction cautery was still protected from the lip with the moist gauze, the surgeon ceased cautery and removed the suction cautery device to reveal a burn on the lower lip and mucosa as well as skin.Inspection of the suction cautery device indicate a defect in the protective insulation in the cautery at approx the same location where the spark would have occurred.Equipment sequestered and all same lot number hand pieces removed from inventory.(b)(4) model ft10 s/n (b)(4) which is only 6 months old was inspected with no problems found.Fda safety report id# (b)(4).

Brand Name
KIRWAN DISPOSABLE MONOPOLAR SUCTION COAGULATOR WITH RESECTOSCOPE PIN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
KIRWAN SURGICAL PRODUCTS LLC
mansfield MA 02050
MDR Report Key9840404
Report NumberMW5093781
Device Sequence Number2533839
Product Code GEI
UDI-Device Identifier00841019107393
UDI-Public(01)00841019107393(17)240701(10)
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Unknown
Type of Report Initial
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberREF 30-
Device Lot Number190723
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age5 YR
Patient Weight19